MAUDE Adverse Event Report: EDWARDS LIFESCIENCES CARPENTIER-EDWARDS PERIMOUNT AORTIC PERICARDIAL BIOPROSTHESIS; REPLACEMENT HEART-VALVE

EDWARDS LIFESCIENCES CARPENTIER-EDWARDS PERIMOUNT AORTIC PERICARDIAL BIOPROSTHESIS; REPLACEMENT HEART-VALVE
Model Number 2700
Medical Device Problem Codes Gradient Increase (1270); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Dyspnea (1816); Fatigue (1849); Insufficient Information (4580)
Date of Event 04/05/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a patient with a 27mm 2700 aortic valve underwent valve in valve procedure after implant duration of 7 years 3 months due to unknown reason.The tavr procedure was performed successfully with 26mm 9755rsl transcatheter valve.The patient post-procedure in recovery.
 
Additional Manufacturer Narrative
The subject device is not available for evaluation, as it remains implanted in the patient.The investigation is still in progress; therefore, a conclusion has yet to be established.A supplemental report will be submitted accordingly upon investigation completion.Edwards will continue to review and monitor all reported events.Trends are monitored on a monthly basis and if action is required, appropriate investigation will be performed.
 
Additional Manufacturer Narrative
Updated sections: b5, b7, g3, g6, h6 component code, health effect - clinical code, and device code(s).
 
Event or Problem Description
It was reported that a patient with a 27mm 2700 aortic valve underwent valve in valve procedure after implant duration of 7 years 3 months due to stenosis.The patient presented with shortness of breath, and fatigue.The tavr procedure was performed successfully with 26mm 9755rsl transcatheter valve.The patient post-procedure in recovery.
 
Additional Manufacturer Narrative
H10: additional manufacturer narrative: updated sections: b4, d4 (expiration date), g3, g6, h2, h4, h6 (type of investigation, investigation findings, and investigation conclusions).The device history record (dhr) review was completed, and this device passed all manufacturing and sterilization inspections prior to release for distribution.There were no issues identified that would have impacted this event.Stenosis, which develops progressively over time, can be due to a number of issues.Additionally, there can be a number of potentials known and unknown patient-related contributing factors.Per technical summary 33069, rev a, structural valve deterioration (svd) is the most common reason for bioprosthesis explant and encompasses multiple failure modes, including calcification, noncalcific degeneration, dehiscence, cusp thickening or fibrosis, or a combination of these.Such failure modes, occurring singularly or concomitantly, may contribute to stenosis and/or regurgitation.Alternatively, non-structural valve dysfunction (nsvd) may also play a role in the development of valvular stenosis.Stenosis is most commonly related to patient factors and is not usually an indication of a device malfunction.The most likely cause is patient factors, including hld and atherosclerosis.All pertinent information available to edwards lifesciences has been submitted.

Brand Name
CARPENTIER-EDWARDS PERIMOUNT AORTIC PERICARDIAL BIOPROSTHESIS
Common Device Name
REPLACEMENT HEART-VALVE
Manufacturer (Section D)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer (Section G)
EDWARDS LIFESCIENCES LLC
1 edwards way
irvine CA 92614
Manufacturer Contact
saurav singh
1 edwards way
mle fl2- office m2013
irvine, CA 92614
9492506615
MDR Report Key16850214
Report Number2015691-2023-12692
Device Sequence Number7577022
Product Code DYE
UDI-Device Identifier00690103021622
UDI-Public(01)00690103021622(17)180514
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
P860057
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/22/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/14/2018
Device Model Number2700
Device Catalogue Number270027MM
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/05/2023
Supplement Date Received by Manufacturer04/28/2023
05/31/2023
Initial Report FDA Received Date05/01/2023
Supplement Report FDA Received Date05/23/2023
06/22/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/15/2014
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Life Threatening; Required Intervention;
Patient Age44 YR
Patient SexMale